A member asked:

A 10 y old pt.known dm1recently dx. epilepsy started on keppra (levetiracetam) 2 days later expereined severe hypoglycemia (insulin stopped 4 aweek) any explaination?

6 doctors weighed in across 2 answers
Dr. Christopher Calendine answered

Specializes in Pediatrics

Hypoglycemia has been reported to fda by very low number of users (0.39% of those reporting side effects). I have not found any suggested explanation for this side effect.

Answered Nov 24, 2016

5.6k views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content
Dr. Ashu Syal answered

Specializes in Pediatrics - Nephrology & Dialysis

Keppra (levetiracetam) induced hypoglycemia is well known in literature. It's hypoglycemic effect happens more often in beginning of treatment and more frequently in females.

Answered Oct 3, 2016

5.6k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...